Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 22, 2021, 7:49 PM CDT for Sherman County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 22, 2021, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 50
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
976
WWUS83 KLBF 230049
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
749 PM CDT Sun Aug 22 2021
NEZ038-230115-
Custer NE-
749 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern Custer
County through 815 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller, or 22 miles northwest of Kearney, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Block Hill Basin.
This includes Highway 2 near mile marker 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Nebraska.
&&
LAT...LON 4105 9934 4104 9939 4119 9921 4105 9921
TIME...MOT...LOC 0048Z 230DEG 27KT 4099 9929
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:18 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 22, 6:18 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 618 PM CDT Sun Aug 22 2021 .SHORT TERM...(This evening through Monday night) Issued at 225 PM CDT Sun Aug 22 2021 Currently, Nebraska is located just SE of a closed low centered over the Montana/ND border. Some lee troughing dips SE through to W Kansas. A warm front has passed, but soon a dry line and subsequent cold front are expected to move through. Also at lower levels is a LLJ located in the SW portions of the CWA. This feature doesn't really seem to move largely, and may provide convective support in the short term. Ahead of this boundary, CAMs advertise steep lapse rates, and decent CAPE. Dwpts are widespread in the 60s to low 70s across the region (minus portions of the Panhandle), signifying a slight surplus of moisture...also identifiable via above avg PWATs of 1.25". Once the boundaries move through, isolated thunderstorms are possible. Not expecting widespread as a decent cap still exists, and instability starts to move east with the boundaries. However, for those storms that are able to overcome any inhibition, there is ample CAPE available for them to tap into. The HRRR advertises widespread MUCAPE of 1000J/kg, with patches of up to 3000J/kg. The RAP advertises higher widespread values near 2000J/kg. However, shear and SRH look fairly limited. At best thinking a storm or two may become severe at best, with large hail and damaging winds as the hazards. Behind these boundaries, expecting a clockwise wind shift to eventually be southerly tomorrow. Mostly clear skies and 850 Temps in the 30s will allow for daytime highs in the 90s. Although the system moves out of our area for precip/storms tonight, most of the instability will remain tomorrow. Daytime heating steepens lapse rates, and ~1500J or so of MUCAPE is available for north central. Given support from the remaining LLJ, another chance for isolated storms is possible tomorrow, with large hail as the primary threat. However, this threat will be limited by lack of stronger forcing. .LONG TERM...(Tuesday through Sunday) Issued at 225 PM CDT Sun Aug 22 2021 At upper levels, there will be some broad scale ridging come Tuesday over south central CONUS, but it is pretty low amplitude and generally flat isobars across the Plains. As the previous fcst mentioned, a closed low centered over the PACNW will enhance the amplification of the ridge a bit. Just north of the broad scale riding, an UL jet will be centered over the Dakotas/Canada border. At lower levels, the LLJ remains, located just to the southwest of western Nebraska. This feature looks to remain centered here for Tuesday and Wednesday AM, but strengthen and center itself over Nebraska by Thursday. It looks as though it will pretty much stay in place through the weekend. The ridging looks to allow for above normal (~5-10 degrees) highs Tuesday and beyond. 850 temps will be generally above 30 and allow for sfc highs generally in the 90s. Behind the system affecting the short term, a bit of dry air tries to work its way in, but looks limited to the Panhandle at best. This will make Tuesday likely the most comfortable day as dwpts will be in the 40s (Panhandle) to 50s range (Sandhills and southwest Neb). This will be short lived though as moisture builds a bit Wednesday. PWATs are advertised as 1" with patches of 1.25" Wed, and widespread 1.25"+ for Thursday. This is approx normal to above normal for this time of year. The ample moisture will allow for precipitation chances as the LLJ begins to center over W Nebraska mid-week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 618 PM CDT Sun Aug 22 2021 Gusty south or west winds will wane this evening by sunset, giving way to light and variable winds overnight. In the meantime, isolated thunderstorms may affect central Neb terminals (KMCK to KBBW) and some patchy surface smoke to the northwest (KGRN). Additionally, patchy fog may develop toward sunrise, most notably in the Platte River Valley (KLBF). && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Snively
Hazardous weather outlook, Aug 22, 3:08 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Sun Aug 22 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-232015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Sun Aug 22 2021 /208 PM MDT Sun Aug 22 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening, generally east of highway 83. Some storms could become severe and the hazards are large hail, damaging winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Daily thunderstorm chances will continue each day through Saturday. Isolated severe storms are possible Monday and Tuesday. The area of concern Monday is generally along and north of highway 2. The area of concern Tuesday covers a small portion of north central Nebraska generally east of O'Neill and Burwell. The hazards both days are large hail and wind damage. The severe weather outlook Wednesday and beyond is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 22, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
749 PM CDT Sun Aug 22 2021
NEZ038-230115-
Custer NE-
749 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southeastern Custer
County through 815 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller, or 22 miles northwest of Kearney, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Block Hill Basin.
This includes Highway 2 near mile marker 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Nebraska.
&&
LAT...LON 4105 9934 4104 9939 4119 9921 4105 9921
TIME...MOT...LOC 0048Z 230DEG 27KT 4099 9929
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelyNearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.